Alert archive / Virginia / Tornado Warnings in 2014
Tornado Warning 30, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 24, 2014, 8:20 AM EDT for Northampton County, Virginia. It was in force for 40 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2014, 8:20 AM EDT (12:20 UTC)
- Expired
- Jul 24, 2014, 9:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
County Northampton County, VA
The radar
The Norfolk radar (KAKQ), 111 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 8:35 AM EDT | HAIL 1.75 | Cheriton, VA | GOLFBALL SIZE HAIL PRODUCED DAMAGE TO HOMES...CARS...CROPS AND TREES. |
| Jul 24, 8:36 AM EDT | TSTM WND DMG | Cherrystone, VA | SEVERAL TREES DOWN NEAR THE END OF OLD CHERRYSTONE RD. |
| Jul 24, 8:45 AM EDT | HAIL 1 | Cheriton, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 488 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
163
WFUS51 KAKQ 241220
TORAKQ
VAC131-241300-
/O.NEW.KAKQ.TO.W.0030.140724T1220Z-140724T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 AM EDT THU JUL 24 2014
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL NORTHAMPTON COUNTY IN EASTERN VIRGINIA...
* UNTIL 900 AM EDT
* AT 818 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
WATERSPOUT OVER THE CHESAPEAKE BAY . THIS DANGEROUS STORM WAS
LOCATED 5 MILES NORTHWEST OF CAPE CHARLES...AND MOVING EAST AT 25
MPH.
* THIS DANGEROUS STORM WILL BE NEAR...
CAPE CHARLES AROUND 825 AM EDT.
CHERITON AND BAY VIEW AROUND 830 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS DANGEROUS STORM INCLUDE SMITH
BEACH...SIMPKINS...OYSTER...EASTVILLE...MACHIPONGO AND BIRDSNEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE... OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3735 7572 3729 7578 3727 7579 3725 7603
3725 7604 3732 7603 3736 7600 3743 7599
3748 7581 3743 7581 3738 7575 3735 7577
3735 7575 3744 7574 3744 7573
TIME...MOT...LOC 1220Z 256DEG 22KT 3732 7607
$$
441 follow-up statement
210
WWUS51 KAKQ 241237
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
837 AM EDT THU JUL 24 2014
VAC131-241300-
/O.CON.KAKQ.TO.W.0030.000000T0000Z-140724T1300Z/
NORTHAMPTON VA-
837 AM EDT THU JUL 24 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL NORTHAMPTON COUNTY
UNTIL 900 AM EDT...
AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR CHERITON...OR NEAR
CAPE CHARLES...MOVING EAST AT 25 MPH.
THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL
NORTHAMPTON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3735 7572 3729 7578 3727 7579 3725 7603
3725 7604 3732 7603 3736 7600 3743 7599
3748 7581 3743 7581 3738 7575 3735 7577
3735 7575 3744 7574 3744 7573
TIME...MOT...LOC 1237Z 256DEG 22KT 3730 7594
$$
44What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 24, 4:27 AM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 24, 4:27 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 427 AM EDT THU JUL 24 2014 .SYNOPSIS... A COLD FRONT PUSHES ACROSS THE REGION LATER TODAY...THEN DISSIPATES ACROSS THE CAROLINAS LATE TONIGHT THROUGH FRIDAY. MEANWHILE, HIGH PRESSURE BUILDS NORTH OF THE AREA FRIDAY AND SATURDAY. ANOTHER...STRONGER COLD FRONT WILL APPROACH THE AREA BY EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... LATEST GOES WV SAT IMAGERY CONTINUES TO SHOW SHEARING OUT UPPER DISTURBANCE OVER THE CENTRAL APPALACHIANS THIS MORNING, WITH THE ASSOCIATED SFC BOUNDARY STALLED JUST TO OUR NW...AND EXTENDING FROM NORTHERN NJ BACK INTO SOUTH CENTRAL PA AND NORTHERN KY. SEEING SHOWERS REDEVELOPING AS EXPECTED OVER NORTHWESTERN VA/NC, WITH A FEW ISO SHRAS PUSHING ACROSS FAR WESTERN AKQ PIEDMONT COUNTIES AT 08Z. UPPER TROUGH AMPLIFYING TO THE WEST WL NUDGE THE STALLED SFC FRONT SOUTH ACROSS THE LOCAL AREA LATER THIS MORNING INTO TONIGHT. LATEST HRRR AND THE 00Z/24 NMM BOTH SUGGEST SHRA ACTIVITY WILL CONTINUE TO PUSH E-NE ACROSS NORTHWESTERN HALF OF THE CWA NOW THROUGH MID MORNING, DROPPING SE LATE THIS MORNING INTO THE AFTERNOON, WITH THE FRONT EVENTUALLY SLOWING NEAR THE NC/VA BORDER TONIGHT. REGARDING SVR POTENTIAL...OVERCAST CONDITIONS AND TIMING OF SHOWERS AND STORMS THIS MORNING AHEAD OF THE FRONTAL PASSAGE WILL INHIBIT INSTABILITY AND ANY SIGNIFICANT INSTABILITY FOR MUCH OF THE AREA. EXCEPTION WILL BE OVER AND SOUTH US-58 CORRIDOR OVER FAR SOUTHERN/SE VA INTO NE NC. DEEP LYR SHEAR WILL BE A BIT MORE FAVORABLE OVER THIS AREA AND WITH SBCAPE IN THE 1500-2000 J/KG RANGE ALONG AND SOUTH OF THE BORDER, BEST CHANCE FOR ORGANIZED CONVECTION WILL BE WITH LLVL CONVERGENCE/UVV ALONG DIFFERENTIAL HEATING BOUNDARY ACROSS THE SOUTHERN TIER OF THE AREA. SEVERE THREAT WOULD BE SHORT LIVED, BUT A FEW WET MICROBURSTS ARE POSSIBLE OVER THIS AREA. BIGGER THREAT WILL BE WITH TRAINING STORMS AS THE SLOWING BOUNDARY SAGS INTO THE AREA THIS AFTN/THIS EVENING...PW'S IN THE 1.75-2" RANGE SHOULD YIELD LOCALLY HEAVY RAINFALL, WITH DEEP LYR SW FLOW ESSENTIALLY PARALLEL TO BEST FORCING LEADING TO A CONCERN FOR TRAINING STORMS/RAINS. TEMPS A BIT OF A CHALLENGE TODAY GIVEN CONSIDERABLE CLOUDINESS THROUGH THE DAY NORTH WHAT WILL LIKELY BE DEVELOPING AFTN CONVECTION ACROSS THE SOUTH. CUT BACK HIGHS ACROSS THE NORTH SLIGHTLY (MID 80S), WHILE KEEPING SE COUNTIES IN THE UPR 80S TO ~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
Hazardous weather outlook, Jul 24, 5:25 AM EDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 525 AM EDT THU JUL 24 2014 NCZ012>017-030>032-102-VAZ065-079-087>089-091>098-100-250930- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-MECKLENBURG-BRUNSWICK- GREENSVILLE-SUSSEX-SURRY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE- VIRGINIA BEACH-NORTHAMPTON VA- 525 AM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND AND THUNDERSTORMS ARE EXPECTED ACROSS THE OUTLOOK AREA TODAY INTO EARLY THIS EVENING. BRIEF HEAVY RAINFALL...GUSTY WINDS AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. MDZ021>025-VAZ048-049-060>064-066>078-080>086-090-099-250930- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX- MATHEWS-JAMES CITY-ACCOMACK- 525 AM EDT THU JUL 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. ANY THUNDERSTORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 05
In the hours before
Special weather statement, Jul 24, 7:22 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
722 AM EDT THU JUL 24 2014
VAZ066>068-079-080-087-241200-
AMELIA-BRUNSWICK-DINWIDDIE-GREENSVILLE-LUNENBURG-NOTTOWAY-
722 AM EDT THU JUL 24 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS AMELIA...LUNENBURG...
BRUNSWICK...DINWIDDIE...NOTTOWAY...CITY OF EMPORIA AND GREENSVILLE
COUNTIES THROUGH 800 AM EDT...
AT 721 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH HEAVY RAIN ALONG A LINE EXTENDING FROM NOTTOWAY TO
LAWRENCEVILLE...OR ALONG A LINE EXTENDING FROM CREWE TO
LAWRENCEVILLE...MOVING NORTHEAST AT 15 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR
BLACKSTONE AROUND 740 AM EDT...
FORT PICKETT AROUND 755 AM EDT...
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3716 7819 3729 7778 3727 7776 3727 7774
3728 7773 3728 7771 3691 7755 3688 7762
3685 7757 3685 7752 3675 7748 3672 7749
3670 7746 3662 7786
44Special weather statement, Jul 24, 7:25 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 725 AM EDT THU JUL 24 2014 VAZ081-088-089-092-241215- PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX- 725 AM EDT THU JUL 24 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF PETERSBURG...PRINCE GEORGE...SURRY...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 815 AM EDT... AT 725 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEMPLETON...OR ABOUT 5 MILES SOUTHWEST OF DISPUTANTA...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DISPUTANTA AT 730 AM EDT... NEWVILLE AT 745 AM EDT...WAVERLY AT 800 AM EDT. HAZARDS INCLUDE... HEAVY RAINFALL AND MINOR FLOODING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3721 7698 3692 7700 3697 7736 3722 7735 44
Special weather statement, Jul 24, 7:27 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 727 AM EDT THU JUL 24 2014 VAZ081-088-089-092-241215- PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX- 727 AM EDT THU JUL 24 2014 ...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF PETERSBURG...PRINCE GEORGE...SURRY...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 815 AM EDT... AT 725 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEMPLETON...OR ABOUT 5 MILES SOUTHWEST OF DISPUTANTA...MOVING EAST AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR DISPUTANTA AT 730 AM EDT... NEWVILLE AT 745 AM EDT...WAVERLY AT 800 AM EDT. HAZARDS INCLUDE... GUSTY WINDS BETWEEN 30 TO 40 MPH... HEAVY RAINFALL AND MINOR FLOODING. THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING. LAT...LON 3721 7698 3692 7700 3697 7736 3722 7735 44
Special weather statement, Jul 24, 7:30 AM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
730 AM EDT THU JUL 24 2014
VAZ073-084>086-091-241215-
GLOUCESTER-KING AND QUEEN-MATHEWS-MIDDLESEX-YORK-
730 AM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS KING AND QUEEN...
MIDDLESEX...MATHEWS...YORK AND GLOUCESTER COUNTIES THROUGH 830 AM
EDT...
AT 729 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE MARSH...OR ABOUT OVER GLOUCESTER COURTHOUSE...MOVING EAST AT 20
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR HAYES AT 735 AM EDT...SELDEN AT
740 AM EDT...BEULAH AT 745 AM EDT...CARDINAL AT 755 AM EDT...MOBJACK
AT 800 AM EDT...PORT HAYWOOD AT 805 AM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF UP TO 30 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
LAT...LON 3730 7627 3729 7628 3737 7637 3734 7637
3736 7639 3736 7641 3729 7637 3728 7634
3726 7635 3724 7643 3725 7651 3727 7653
3725 7654 3726 7663 3735 7665 3730 7657
3737 7665 3744 7666 3755 7630
44Special weather statement, Jul 24, 7:48 AM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 AM EDT THU JUL 24 2014
VAZ081-088-089-092-241215-
PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-
748 AM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS PRINCE GEORGE...SURRY...
SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 815 AM EDT...
AT 748 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WAVERLY...MOVING EAST AT 20 TO 25 MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR GWALTNEY CORNER AT 755 AM
EDT...CARSLEY AT 800 AM EDT...DENDRON...AND...ELLIS FORK AT 810 AM
EDT...ELBERON AT 815 AM EDT.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3696 7718 3713 7718 3718 7682 3700 7684
3699 7685 3694 7685 3691 7685
44Special weather statement, Jul 24, 8:02 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
802 AM EDT THU JUL 24 2014
VAZ087-088-092-241245-
GREENSVILLE-SOUTHAMPTON-SUSSEX-
802 AM EDT THU JUL 24 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CITY OF EMPORIA...
GREENSVILLE...SOUTHAMPTON AND SUSSEX COUNTIES THROUGH 845 AM EDT...
AT 802 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JARRATT...OR ABOUT 7 MILES SOUTHEAST OF PURDY...MOVING EAST AT 30
MPH.
THE STRONG THUNDERSTORMS WILL BE NEAR MASON AT 810 AM EDT...GRAY...
AND...HILDA AT 815 AM EDT...YALE AT 820 AM EDT...JOYNER AT 825 AM
EDT...SEBRELL AT 840 AM EDT.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
LAT...LON 3671 7763 3688 7763 3688 7761 3694 7750
3693 7708 3667 7709
DAPThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 9:31 PM EDT | Special Weather Statement | AKQ | King George | 44 min |
| Jul 23, 10:06 PM EDT | Special Weather Statement | AKQ | Caroline | 39 min |
| Jul 24, 5:18 AM EDT | Special Weather Statement | AKQ | Chesterfield, Henrico, City of Colonial Heights, City of Hopewell | 57 min |
| Jul 24, 7:22 AM EDT | Special Weather Statement | AKQ | Brunswick, Dinwiddie, Greensville, Nottoway, City of Emporia | 38 min |
| Jul 24, 7:25 AM EDT | Special Weather Statement | AKQ | Prince George | 50 min |
| Jul 24, 7:27 AM EDT | Special Weather Statement | AKQ | Prince George | 48 min |
| Jul 24, 7:30 AM EDT | Special Weather Statement | AKQ | Gloucester | 45 min |
| Jul 24, 7:48 AM EDT | Special Weather Statement | AKQ | Surry | 27 min |
| Jul 24, 7:50 AM EDT | Severe Thunderstorm Warning | AKQ | Surry, Sussex | 40 min |
| Jul 24, 8:02 AM EDT | Special Weather Statement | AKQ | Southampton, Sussex | 43 min |
| Jul 24, 8:05 AM EDT | Special Marine Warning | AKQ | 85 min | |
| Jul 24, 8:37 AM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 23 min |
| Jul 24, 8:41 AM EDT | Special Marine Warning | AKQ | 49 min | |
| Jul 24, 8:42 AM EDT | Special Marine Warning | AKQ | 108 min | |
| Jul 24, 8:52 AM EDT | Special Marine Warning | AKQ | 83 min | |
| Jul 24, 8:55 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Franklin, City of Suffolk | 35 min |
| Jul 24, 9:10 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 24, 9:13 AM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 62 min |
| Jul 24, 9:23 AM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk | 52 min |
| Jul 24, 9:27 AM EDT | Areal Flood Advisory | AKQ | Northampton | 3 hr |
| Jul 24, 9:46 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 24, 10:01 AM EDT | Special Weather Statement | AKQ | Northampton | 29 min |
| Jul 24, 10:07 AM EDT | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Norfolk, City of Virginia Beach | 56 min |
| Jul 24, 10:16 AM EDT | Special Marine Warning | AKQ | 74 min | |
| Jul 24, 2:25 PM EDT | Special Weather Statement | AKQ | Fluvanna | 50 min |
| Jul 24, 3:15 PM EDT | Special Weather Statement | AKQ | Cumberland, Powhatan | 60 min |
| Jul 24, 3:49 PM EDT | Special Weather Statement | AKQ | Henrico, City of Richmond | 56 min |
| Jul 24, 3:58 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Powhatan | 62 min |
| Jul 24, 4:02 PM EDT | Tornado Warning | AKQ | Amelia, Chesterfield, Powhatan | 28 min |
| Jul 24, 4:04 PM EDT | Areal Flood Advisory | AKQ | City of Richmond | 56 min |
| Jul 24, 4:28 PM EDT | Severe Thunderstorm Warning | AKQ | Chesterfield, Henrico, Powhatan, City of Richmond | 47 min |
| Jul 24, 4:40 PM EDT | Tornado Warning | AKQ | Chesterfield | 35 min |
| Jul 24, 4:59 PM EDT | Areal Flood Advisory | AKQ | Chesterfield, Henrico, City of Richmond | 91 min |
| Jul 24, 5:09 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more | 51 min |
| Jul 24, 5:11 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Mecklenburg, Nottoway | 64 min |
| Jul 24, 5:22 PM EDT | Tornado Warning | AKQ | Prince George, City of Petersburg | 23 min |
| Jul 24, 5:49 PM EDT | Special Weather Statement | AKQ | Charles City, James City, New Kent, City of Hopewell | 41 min |
| Jul 24, 5:54 PM EDT | Severe Thunderstorm Warning | AKQ | Prince George, Surry, Sussex | 51 min |
| Jul 24, 6:19 PM EDT | Special Weather Statement | AKQ | Brunswick, Greensville, Mecklenburg, Sussex, City of Emporia | 56 min |
| Jul 24, 6:32 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, Surry, City of Suffolk | 43 min |
| Jul 24, 6:34 PM EDT | Special Marine Warning | AKQ | 116 min | |
| Jul 24, 7:04 PM EDT | Special Weather Statement | AKQ | Southampton, City of Franklin | 56 min |
| Jul 24, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Norfolk, City of Portsmouth, City of Suffolk, City of Virginia Beach | 45 min |
| Jul 24, 7:55 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 65 min |
Nearby
Tornado Warnings in Virginia, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.